Alert archive / Mississippi / Wind Advisories in 2014
Wind Advisory 1, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Jan 21, 2014, 8:59 AM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2014, 8:59 AM CST (14:59 UTC)
- Expired
- Jan 21, 2014, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319 WWUS74 KJAN 211459 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 859 AM CST TUE JAN 21 2014 ...ELEVATED SUSTAINED AND GUSTY WINDS TODAY... A TIGHT PRESSURE GRADIENT WITH A STRONG COLD FRONT AND GOOD MIXING WILL ALLOW FOR ELEVATED SUSTAINED WINDS NEAR 20-25 MPH WITH GUSTS TO 30-40 AT TIMES ACROSS THE ENTIRE REGION THROUGH THIS AFTERNOON. WINDS WILL DECREASE BY LATE AFTERNOON AS PRESSURE GRADIENT RELAXES. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212100- /O.NEW.KJAN.WI.Y.0001.140121T1459Z-140121T2100Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 859 AM CST TUE JAN 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * TIMING: 9AM THROUGH 3PM THIS AFTERNOON * WINDS: SUSTAINED AT 20-25 MPH WITH GUSTS 30-40 MPH * IMPACTS: DRIVING HIGH PROFILE VEHICLES COULD BE DANGEROUS AT TIMES ON EAST TO WEST ROADS AND COULD MAKE ANY WILDFIRE QUICKLY GET OUT OF HAND IF ONE WAS TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALLEN
1 follow-up statement
428 WWUS74 KJAN 212100 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST TUE JAN 21 2014 ...WIND ADVISORY SET TO EXPIRE AT 3PM... THE TIGHT PRESSURE GRADIENT AND COLD FRONT RESPONSIBLE FOR THE STRONG SUSTAINED AND GUSTY WINDS THIS MORNING AND EARLY AFTERNOON HAS DECREASED AND THUS WILL ALLOW FOR THE WIND ADVISORY TO EXPIRE AT 3PM. WINDS WILL CONTINUE ON THE DOWNWARD TREND THROUGH THE LATE AFTERNOON AND EVEN GO CALM BY DAWN WEDNESDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212200- /O.EXP.KJAN.WI.Y.0001.000000T0000Z-140121T2100Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 300 PM CST TUE JAN 21 2014 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. $$ ALLEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 21, 4:00 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 21, 4:00 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 AM CST TUE JAN 21 2014 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...EXPECT DRY CONDITIONS THROUGH THE SHORT TERM PERIOD. LATEST SATELLITE IMAGERY SHOWED A COLD SURGE UPPER TROUGH PUSHING TOWARD THE REGION FROM THE MID TO UPPER MISSISSIPPI VALLEY...CROSSING OVER THE OZARKS. THIS WAS REFLECTED BY A STRONG COLD FRONT ON THE SURFACE PUSHING ACROSS THE REGION. THE STRONG PRESSURE GRADIENT IN THE WAKE OF THE FRONT WAS BRINGING SOME GUSTY NORTHWEST WINDS OF STRONG COLD AIR ADVECTION. AREA RADARS WERE PICKING UP A NARROW LINE OF SHOWERS EXTENDING FROM SOUTH LOUISIANA NORTHEASTWARD INTO PORTIONS OF SOUTH MISSISSIPPI. EXPECT THE FINE LINE OF SPOTTY SHOWERS TO PUSH OUT OF THE REGION ALONG THE FRONTAL BOUNDARY PRIOR TO 12Z. THIS WAS PICK UP BY THE LOCAL AND NATIONAL WRF MODELS. FOR TODAY IN THE WAKE OF THE STRONG COLD FRONT WILL BE THE GUSTY NORTHWEST WINDS. THE WINDS WILL BE JUST BELOW WIND ADVISORY LEVELS WITH THE HIGHEST GUSTS AROUND 35 MPH OVER THE MS RIVER...WHILE THE REST OF THE REGION WILL HAVE GUSTS OF AROUND 25-30 MPH IN STRONG COLD AIR ADVECTION. ON THE TEMPERATURE SIDE TEMPS WILL NOT RISE MUCH TODAY ACROSS THE CENTRAL AND SOUTH BEFORE FALLING IN THE AFTERNOON. IN THE NORTH TEMPS WILL BE STEADY IN THE MORNING BEFORE FALLING IN THE AFTERNOON. EXPECT TEMPS TO BE FROM THE MIDDLE 30S NORTHWEST TO THE MIDDLE 40S SOUTHEAST BEFORE FALLING INTO THE 30S AREAWIDE BY LATE AFTERNOON. APPARENT TEMPERATURES WILL BE FROM THE LOWER 20S NORTH TO THE LOW TO MID 30S SOUTH UNDER THE GUSTY WINDS BY MID AFTERNOON. DEWPOINTS WILL BE FROM 11 TO 15 DEGREE RANGE. FOR TONIGHT THE PRESSURE GRADIENT WILL RELAX AS THE UPPER TROUGH AXIS MOVES EAST OF THE REGION. SURFACE HIGH PRESSURE WILL DEVELOP ACROSS THE REGION AS THE WINDS WILL BECOME LIGHT AND VARIABLE. THIS WILL PROVIDE EXCELLENT RADIATIONAL COOLING WITH LOWS FROM THE UPPER TEENS TO THE LOWER 20S. FOR WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER FLOW WILL BECOME MORE ZONAL DURING THE PERIOD AS A STRONG UPPER SHORT WAVE PUSHES SOUTH ACROSS THE WESTERN US. SURFACE WINDS WILL SWITCH AROUND TO THE SOUTHWEST DURING THE DAY. FOR WEDNESDAY NIGHT ANOTHER COLD FRONT WILL PUSH THROUGH THE REGION FOR WEDNESDAY NIGHT INTO EARLY THURSDAY. HIGHS ON WEDNESDAY WILL BE FROM THE LOWER 40S NORTH TO THE LOWER 50S SOUTHWEST. LOWS FOR WEDNESDAY NIGHT WILL BE FROM THE MIDDLE TO UPPER 20S. THE UPPER 20S WILL BE ACROSS THE SOUTHWEST QUARTER OF THE REGION DUE TO SOME CLOUDS CROSSING THAT AREA DURING THE NIGHT ACCORDING TO NAM CROSS SECTIONS. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO THE NAM GUIDANCE./17/ .LONG TERM...THURSDAY THROUGH TUESDAY...COLDER THAN NORMAL THROUGH MUCH OF THE LONG TERM PERIOD AND MOSTLY DRY. COME THURSDAY A POTENT NORTHERN STREAM SHORTWAVE DROPPING THROUGH THE CENTRAL CONUS WILL HELP DRIVE A 1048MB INTO THE PLAINS AND PUSH A STRONG COLD FRONT SOUTH OF OUR CWA BY THURSDAY AFTERNOON. STRONG CAA IN THE WAKE OF THE FRONT WILL RESULT IN HIGHS IN THE 30S ACROSS THE NORTHERN THIRD OF THE CWA WITH THE REMAINDER OF THE CWA TOPPING OUT IN THE 40S. IN THE NORTH WIND CHILLS WILL BE IN THE TEENS DURING THE MORNING HOURS. MODELS HAVE TRENDED DRIER THURSDAY INTO THE FRIDAY. THE COLD FRONT WILL BE MOSTLY DRY BUT A SECONDARY SHORTWAVE SWINGING ACROSS THE SOUTHERN PLAINS WILL BRING A LOW CHANCE OF RAIN THURSDAY IN THE WEST AS THE COLD AIR SURGES INTO OUR CWA. THE CHANCE OF RAIN LOOKS TO END WELL BEFORE THE COLDEST AIR ARRIVES AND NO WINTRY MIX IS EXPECTED IN OUR CWA. THE LARGE SURFACE HIGH WILL DROP OVER THE SOUTHERN PLAINS AND RIDGE ACROSS THE NORTHERN PORTIONS OF OUR CWA THURSDAY NIGHT. VERY COLD MORNING LOWS IN THE TEENS TO LOWER 20S ARE EXPECTED FRIDAY MORNING. FRIDAY MORNING WILL BE THE COLDEST MORNING OF THE PERIOD. ALTHOUGH RATHER COLD...RECORD LOWS RUN IN THE SINGLE DIGITS FOR FRIDAY MORNING. A BROAD UPPER LEVEL TROUGH WILL CONTINUE OVER THE EASTERN TWO THIRDS OF THE CONUS FRIDAY WHILE THE SURFACE RIDGE SETTLES OVER THE GULF COAST STATES. DESPITE STRONG INSOLATION THE HIGHWAY 82 CORRIDOR WILL STRUGGLE TO CLIMB ABOVE FREEZING FRIDAY WITH LOWER 40S EXPECTED SOUTH. THE LARGE SURFACE RIDGE WILL WEAKEN AND SHIFT SOUTH OVER THE NORTHERN GULF FRIDAY NIGHT. THIS WILL RESULT IN A LIGHT SOUTHWEST WIND BY MORNING BUT LOWS IN THE EAST WILL DROP BACK IN THE TEENS WITH LOW TO MID 20S ELSEWHERE. HARD FREEZE CRITERIA MAY BE MET IN THE NORTH IF TEMPERATURES IN THE NORTH DON'T EXCEED FREEZING FRIDAY. MILDER TEMPERATURES ARE IN STORE FOR SATURDAY AFTERNOON AS MOST SITES CLIMB UP INTO THE 50S. DRY WEATHER AND MODERATING TEMPERATURES ARE EXPECTED SATURDAY THROUGH SUNDAY BUT ANOTHER COLD FRONT IS EXPECTED MONDAY BRINGING A REINFORCING SHOT OF COLD DRY AIR FOR TUESDAY. /22/ && .AVIATION...A STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY THIS MORNING WHICH WILL LEAVE GUSTY NORTHWEST WINDS OF 20 TO 28 KNOTS UNTIL AROUND 00Z WHEN WINDS BECOME LIGHTER. OTHERWISE EXPECT VFR CONDITIONS THROUGH THE PERIOD./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 41 20 47 29 / 0 0 0 8 MERIDIAN 44 21 45 28 / 1 0 0 6 VICKSBURG 42 22 49 30 / 0 0 0 10 HATTIESBURG 48 23 49 29 / 3 0 0 8 NATCHEZ 46 22 52 28 / 0 0 0 10 GREENVILLE 36 21 44 26 / 0 0 0 9 GREENWOOD 36 18 44 25 / 0 0 0 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/22/17
Hazardous weather outlook, Jan 21, 5:18 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 518 AM CST TUE JAN 21 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 518 AM CST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TODAY FIRE WEATHER RISK...LIMITED TIMING...TODAY NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS BEHIND A COLD FRONT TODAY. THE INCREASING WIND COMBINED WITH DRY AIR WILL RAISE FIRE DANGER CONCERNS...ESPECIALLY IN THE LATE MORNING AND AFTERNOON. PERSONS IN THE ARKLAMISS SHOULD MONITOR ANY BURN BAN INFORMATION FROM LOCAL OFFICIALS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 CONVERT URL ABOVE TO LOWERCASE!) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LIMITED FIRE DANGER RISK WILL CONTINUE WEDNESDAY AS DRY AIR AND BREEZY CONDITIONS CONTINUE. ARCTIC AIR WILL SURGE SOUTHWARD INTO THE AREA THURSDAY NIGHT. BRISK NORTHERLY WINDS WILL COMBINE WITH THE VERY COLD AIR TO POTENTIALLY PRODUCE WIND CHILL TEMPERATURES BETWEEN 9 AND 13 DEGREES. HARD FREEZE CONDITIONS COULD DEVELOP OVER AT LEAST NORTHERN PORTIONS OF THE ARKLAMISS THURSDAY NIGHT AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 17 && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. *FIRE WEATHER* EXTREME...VERY STRONG WINDS IN EXCESS OF RED FLAG WARNING CONDITIONS COMBINED WITH LIMITED TO MODERATE HUMIDITY. FIRES WILL SPREAD QUICKLY AND SPOT FIRES ARE COMMON. FIRE CONTROL IS VERY DIFFICULT DUE TO STRONG WINDS. HIGH...OPEN BURNING SHOULD NOT BE ATTEMPTED. HIGH WINDS AND EXTREME DRY PERIODS LEAD TO EXTREME BURNING CONDITIONS. OPEN FIRES CAN QUICKLY ESCAPE AND ARE VERY DIFFICULT TO CONTROL, EVEN FOR EXPERIENCED FIREFIGHTERS. CONDITIONS CAN MEET MINIMUM CONDITIONS FOR RED FLAG WARNINGS IN MOST CASES. ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED WIND AND LOWER HUMIDITY, EXCEPT BY EXPERIENCED FIRE PERSONNEL. INCREASING WINDS AND LOWER HUMIDITY CONTRIBUTE TO DRYING FUELS. FIRES ESCAPE CONTROL MORE EASILY AND CONTAINMENT IS DIFFICULT FOR INEXPERIENCED FIRE PERSONNEL. APPROACHING RED FLAG CONDITIONS. LIMITED...OPEN BURNING IS USUALLY SAFE WITH PROPER CONTAINERS AND PRECAUTIONS UNDER LIMITED FIRE DANGER CONDITIONS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... NWS JAN FIRE WEATHER PAGE... WWW.SRH.NOAA.GOV/JAN/?N=FIRE_WEATHER MISSISSIPPI FORESTRY COMMISSION... WWW.MFC.MS.GOV/ SPC FIRE WEATHER OUTLOOK... WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/ NWS FIRE WEATHER PAGE... WWW.SRH.NOAA.GOV/RIDGE2/FIRE/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
Wind Advisories in Mississippi, 2014Wind Advisories in Louisiana, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.